Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 2, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 13, 2020, 1:27 AM MST for Otero County, New Mexico. It took effect at Jan 13, 2020, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2020, 1:27 AM MST (08:27 UTC)
- In effect from
- Jan 13, 2020, 10:00 AM MST
- Expired
- Jan 13, 2020, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 8.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3393 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455 WWUS74 KEPZ 130827 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 127 AM MST Mon Jan 13 2020 NMZ414>416-131700- /O.NEW.KEPZ.WI.Y.0002.200113T1700Z-200114T0000Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 127 AM MST Mon Jan 13 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT... Winds of 30 to 35 mph with gusts up to 50 mph. * WHERE... The Sacramento Mountains in Otero county New Mexico. * WHEN...Winds will be the strongest from 11 AM until 2 PM. Sustained winds will slowly diminish after 3PM, but strong gusts will still remain until 5 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. The strong winds could make driving difficult especially along north/south running roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 31
1 follow-up statement
049 WWUS74 KEPZ 131609 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 909 AM MST Mon Jan 13 2020 NMZ414>416-140000- /O.CON.KEPZ.WI.Y.0002.200113T1700Z-200114T0000Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 909 AM MST Mon Jan 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT... Winds of 30 to 35 mph with gusts up to 50 mph. * WHERE... The Sacramento Mountains in Otero county New Mexico. * WHEN...Winds will be the strongest from 11 AM until 2 PM. Sustained winds will slowly diminish after 3PM, but strong gusts will still remain until 5 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. The strong winds could make driving difficult especially along north/south running roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 12, 10:46 PM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Jan 12, 10:46 PM MST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 1046 PM MST Sun Jan 12 2020 ...Updated for Aviation... .AVIATION 06Z TAF CYCLE Westerly winds will sustain inflow of dry air at low and mid levels resulting in VFR conditions with skies mostly SKC-SCT250. Winds mostly below 10KTS through 20z then increasing to around 10-20KTS from 20z-01z before diminishing. && .PREV DISCUSSION...217 PM MST Sun Jan 12 2020... .SYNOPSIS... Warmer weather will arrive to the Borderland beneath some high clouds with highs nearing record levels at El Paso for Wednesday. A passing system will bring breezy conditions on Monday but quieter weather will follow for Tuesday and Wednesday. Another system will bring rain chances for later Thursday into Friday morning across the area with snow levels starting above 9000 feet before falling to around 7500 feet Friday morning with little snow accumulations expected in the mountains. More seasonal and quiet weather resumes for the weekend. && .DISCUSSION... .SHORT TERM...Tonight through Monday... Westerly flow aloft will help to warm temperatures for lows tonight and highs Monday. There will be some high clouds as well over southern half of area which could also aid in keeping lows warmer overnight with biggest effect in Hudspeth county. Winds will be increasing Monday with most areas around 10-20 mph but eastern slopes of the Sacs and Blacks could be approaching wind advisory criteria. Will hold off now since it looks to be marginal and likely just for a couple hours during peak heating. Highs tomorrow look to be about 5 to 8 degrees above normal with most lowlands in the 60s with a couple locations in the lowest elevations of the Rio Grande Valley around 70. && .LONG TERM... The forecast takes over on Tuesday with Monday's system rapidly heading towards the Great Lakes with zonal flow over the CWA. Little will change for Wednesday. The weather will feature mostly sunny skies with light winds with temperatures soaring to around ten degrees above normal. El Paso may flirt with 70 on Wednesday. The record is 71 set in 2003, most recently. Flow aloft will begin to back on Wednesday, which may allow more cirrus to slide in from Mexico, which looks to be a sign of things to come. As flow backs to the WSW then SW, subtropical moisture will begin to increase, especially towards the AZ/NM border. Meanwhile, a weak system off the Baja will organize and draw NE'rd while a larger trough begins to approach from the PacNW and move across the Four Corners Region. The result will be increasing lift across the area, which will allow rain to form especially over the Western zones with chances peaking area-wide overnight Thursday into the morning hours. Lift is not terribly impressive in spite of potential record levels of water vapor for mid-January, so rainfall amounts look relatively light. Right now it appears less than 0.10" for the lowlands with 0.10-0.25 for the Sacs and 0.25-0.50" for the Gila. Snow levels look impressively high for this time of year, above 9000'. If heavier rains materialize over the Gila, this could lead to stream/river rises, but it appears that risk is trending downwards. As the Pacific trough passes across NW, it will begin to shove moisture eastward as well as usher in cooler air dropping temperatures down to seasonal norms for Friday. The cooler air will also drop snow levels to around 7500' but precipitation will be ending at this point. Less than 1" of snow is expected for areas between 7500 and 9000'. All precipitation should be out the area by mid-day Friday with zonal flow or weak ridging resuming in the system's wake. Thus, we will see quiet weather to finish out the week, continuing into the following work week ahead. Temperatures look to hang out near or just below normal. For you snow lovers out there, you're going to have to keep waiting or travel somewhere outside of our forecast area through at least day 10. && .FIRE WEATHER... Warming temperatures over the coming days into the 60s for the lowlands will drop afternoon minimum humidities into the mid teens. Winds will be occasionally breezy with some areas, mainly on eastern mountain slopes which could experience near critical conditions during peak heating. Temperatures will be warm through Thursday before falling for Friday into the weekend as a quick surge of sub- tropical moisture moves across the region and brings a chance for precipitation areawide. Snow levels will remain high with mainly highest peaks seeing some snow. Vent rates will remain poor to fair for the first part of the week. && && && .PRELIMINARY POINT TEMPS/POPS... El Paso 33 67 38 68 / 0 0 0 0 Sierra Blanca 39 67 36 68 / 0 0 0 0 Las Cruces 28 64 33 66 / 0 0 0 0 Alamogordo 29 62 33 68 / 0 0 0 0 Cloudcroft 25 46 27 50 / 0 0 0 0 Truth or Consequences 30 61 32 65 / 0 0 0 0 Silver City 33 56 32 60 / 0 0 0 0 Deming 26 64 30 67 / 0 0 0 0 Lordsburg 29 62 31 65 / 0 0 0 0 West El Paso Metro 32 68 39 69 / 0 0 0 0 Dell City 28 68 32 72 / 0 0 0 0 Fort Hancock 32 70 36 74 / 0 0 0 0 Loma Linda 30 63 38 64 / 0 0 0 0 Fabens 32 69 36 71 / 0 0 0 0 Santa Teresa 28 66 34 67 / 0 0 0 0 White Sands HQ 34 66 38 68 / 0 0 0 0 Jornada Range 26 64 32 66 / 0 0 0 0 Hatch 28 66 31 68 / 0 0 0 0 Columbus 31 66 33 68 / 0 0 0 0 Orogrande 29 65 33 67 / 0 0 0 0 Mayhill 34 61 33 65 / 0 0 0 0 Mescalero 26 56 28 58 / 0 0 0 0 Timberon 26 55 28 58 / 0 0 0 0 Winston 26 56 31 60 / 0 0 0 0 Hillsboro 32 59 30 66 / 0 0 0 0 Spaceport 28 63 29 65 / 0 0 0 0 Lake Roberts 19 53 27 60 / 0 0 0 0 Hurley 29 58 29 63 / 0 0 0 0 Cliff 21 62 25 65 / 0 0 0 0 Mule Creek 20 57 30 60 / 0 0 0 0 Faywood 25 61 31 64 / 0 0 0 0 Animas 29 65 32 68 / 0 0 0 0 Hachita 25 65 28 68 / 0 0 0 0 Antelope Wells 30 66 33 70 / 0 0 0 0 Cloverdale 32 62 36 63 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Jan 12, 6:08 AM MST, 19 hours 19 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 608 AM MST Sun Jan 12 2020 NMZ401>417-TXZ418>424-131315- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 608 AM MST Sun Jan 12 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Warmer temperatures, calm winds and clear skies. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. Rain chances return Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ED
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.